Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Having Radioactive iodine treatment in 2 months.

From: doris182004 - 5 years 37 weeks ago

I have had my entire thyroid removed 3 weeks ago and will have to have radioactive iodine treatment in 2 months since I had a cancerous nodule in my thryoid. With that said, I have to get off the thyroid meds for 1 month before the treatment. Can anyone tell me what I could experience since I feel fine now and am worried what the side effects will be when I stop taking the meds for 1 month. I know everyone is different, but I still would like to hear the different reactions.

Do you find this discussion helpful?
0

10 Responses

Is this good advice?
0

My husband had the same surgery 6 months ago. When he went off the medication be became moody and depressed. As soon as he went back on the medication following the treatment he was fine. He also gained a few pounds but lost the weight soon after the treatment.

Is this good advice?
0

My husband has had this done 2 years in a row and his anxiety level was very high during this time. He also had other health problems that I am sure contributed to his anxiety. I think the hardest thing for him was the strict diet that he had to maintian to be iodine free. God has blessed us though and he has been cancer free since December 2008. I pray that God will bless you as well.

Is this good advice?
0

Hi there,

I had my entire thyroid removed in Sept 2010 but didn't know I had thyroid cancer until after my surgery. I did the radioactive iodine in Nov, once I took the radioactive iodine pill, I couldn't be around anyone for 72 hours. I didnt have any side effects or anything. Everything went ok. I didn't stop taking any of my meds though. My next step is another body scan in May. So far the entire process has been tolerable. And yes everyone does have different reactions but I also like to hear people's reactions too. Hope this helps!!

Is this good advice?
0

Yes I agree, the diet was the worse part, everything has sodium in it. I was so tired of eating the same things and my energy level was supressed. I just found out everytime I have a body scan I have to do this diet....ugh!!!

Is this good advice?
0

My Wife is to have this procedure done in the next week. What type of diet are you referring to? Can you tell me what we should expect?

Is this good advice?
0

Hi, BassFishn - check the websitehttp://www.thyca.org/rai.htm for a good overview of a low-iodine diet. Your wife's oncologist or endocrinologist will probably also give her a list of acceptable foods.

Another good website ishttp://www.thyroidcommunity.com/patient/resources/tc_eng_pt_res_lowiodine.asp

Hope things go well for your wife!

Is this good advice?
0

I have had 2 rounds of radioactive iodine treatment and had to go off my thyroid replacement medicine for 5 weeks prior to each treatment.

I found myself becoming progressively more tired as the hormone-free period went on. My skin and hair became very dry. My mouth and eyes also became dry. By the last week my joints hurt. I was also very anxious and a little depressed the whole time but that may or may not have had anything to do with the lack of thyroid hormone, but rather was just a result of being concerned about what was happening.

The good news is once you go back on your thyroid hormone replacement, you'll feel better quite quickly.

I hope things go well for you!

Is this good advice?
0

Sound very informative and meaningful because it is providing a lovely information about the Radioactive iodine treatment. Actually I was looking such type of information about this matter which you have shared in this website at all. Thanks a lot for informing this valuable content here.
burn the fat feed the muscle

Is this good advice?
0

There is a good discussion about the systematic way of having radioactive iodine treatment in 2 months. Actually this website come to help us more in the future. Take it up...
tucson hand physical therapy

Is this good advice?
0

This treatment does have some side effects but not necessarily. By taking excessive fluids one can avoid the side-effects.

SHOW MAIN MENU
SHOW SUB MENU